Alert archive / New Mexico / High Wind Warnings in 2007

High Wind Warning 15, NWS Midland/Odessa, TX

February 28, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 28, 2007, 1:16 PM MST for Eddy County, New Mexico. It took effect at Mar 1, 2007, 3:11 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 1:16 PM MST (20:16 UTC)
In effect from
Mar 1, 2007, 3:11 AM MST
Expired
Mar 1, 2007, 5:00 PM MST
In force
14 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3258 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 282016
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CST WED FEB 28 2007

...STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND
ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT...

.STRONG WINDS CAN BE EXPECTED TO CONTINUE ACROSS THE GUADALUPE
MOUNTAINS... DAVIS MOUNTAINS...TRANS PECOS...THE VAN HORN
REGION...MARFA PLATEAU AND MUCH OF THE SOUTHEASTERN NEW MEXICO
PLAINS THIS EVENING.  WINDS WILL BEGIN TO DECREASE ACROSS ALL
AREAS LATER THIS EVENING...EXCEPT THE GUADALUPE MOUNTAINS WHERE
STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

NMZ027-TXZ258-010430-
/O.UPG.KMAF.HW.A.0008.070301T1800Z-070302T0000Z/
/O.NEW.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/
/O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
116 PM MST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY.  THE HIGH WIND WATCH IS NO LONGER IN EFFECT.  A HIGH 
WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 70 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT.  THE WINDS WILL
SLOWLY DIMINISH TOWARD MORNING.  STRONG SOUTHWEST WINDS WILL
INCREASE AGAIN THURSDAY AFTERNOON WITH WESTERLY WINDS OF 35 TO 45
MPH WITH GUSTS TO 60 MPH EXPECTED.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION
SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-TXZ057-058-074-010300-
/O.CON.KMAF.HW.W.0014.000000T0000Z-070301T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...ALPINE
216 PM CST WED FEB 28 2007 /116 PM MST WED FEB 28 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

WINDY CONDITIONS WILL SPREAD ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS AND THE UPPER TRANS PECOS AREA TONIGHT.  SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH.  PERSONS IN THESE AREAS SHOULD
MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY
CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ034-TXZ045-050-059-060-067-075-080-010300-
/O.CON.KMAF.WI.Y.0006.000000T0000Z-070301T0300Z/
SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...
MARFA
216 PM CST WED FEB 28 2007 /116 PM MST WED FEB 28 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

WINDY CONDITIONS WILL SPREAD ACROSS SOUTHERN LEA COUNTY OF NEW
MEXICO AND THE NORTHWESTERN PERMIAN BASIN...EXTENDING TO THE
STOCKTON PLATEAU AND PRESIDIO COUNTY.  SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING. PERSONS
IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE
LOOKOUT FOR WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS74 KMAF 282311 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CST WED FEB 28 2007

...STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT
PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT...

.STRONG WINDS CAN BE EXPECTED TO CONTINUE ACROSS THE GUADALUPE
MOUNTAINS...THE DAVIS MOUNTAINS...TRANS PECOS...THE VAN HORN
REGION...MARFA PLATEAU...AND MUCH OF THE SOUTHEASTERN NEW MEXICO
PLAINS THIS EVENING. WINDS WILL BEGIN TO DECREASE ACROSS ALL AREAS
LATER THIS EVENING...EXCEPT THE GUADALUPE MOUNTAINS WHERE STRONG
WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

NMZ027-TXZ258-011000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
/O.CON.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
411 PM MST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY. 

SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 65 TO 90 MPH WILL 
CONTINUE THROUGH THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON.
THE STRONGEST OF THESE WINDS WILL OCCUR THROUGH GUADALUPE PASS.
THE WINDS WILL SLOWLY DIMINISH THIS EVENING WITH GUSTS TO LESS
THAN 65 MPH AND MORE SO TOWARD MORNING. AREAS OF BLOWING DUST 
WITH VISIBILITIES OF 3-5 MILES ARE ALSO POSSIBLE...LOCAL
VISIBILITY MAY DROP TO AS LOW 1 MILE IN SOME AREAS.

STRONG SOUTHWEST WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON
WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED.

TRAVEL IS COMPLETELY DISCOURAGE THROUGH GUADALUPE PASS. OTHERWISE
MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-TXZ057-058-074-010300-
/O.CON.KMAF.HW.W.0014.000000T0000Z-070301T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...ALPINE
511 PM CST WED FEB 28 2007 /411 PM MST WED FEB 28 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE DAVIS MOUNTAINS...AND THE UPPER TRANS PECOS
AREA INTO THE EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 TO 70 MPH CAN BE EXPECTED WITH THE DAVIS MOUNTAINS HAVING
THE STRONGER OF THESE WINDS. AREAS OF BLOWING DUST WITH VISIBILITIES
OF 3-5 MILES ARE ALSO POSSIBLE...LOCAL VISIBILITY MAY DROP TO AS
LOW 1 MILE IN SOME AREAS. PERSONS IN THESE AREAS SHOULD MONITOR
THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR STRONG
CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ034-TXZ045-050-059-060-067-075-080-010300-
/O.CON.KMAF.WI.Y.0006.000000T0000Z-070301T0300Z/
SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...
MARFA
511 PM CST WED FEB 28 2007 /411 PM MST WED FEB 28 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS SOUTHERN LEA COUNTY
OF NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN...EXTENDING TO
THE STOCKTON PLATEAU AND PRESIDIO COUNTY. SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING. AREAS OF 
BLOWING DUST WITH VISIBILITIES OF 3-5 MILES ARE ALSO POSSIBLE...
LOCAL VISIBILITY MAY DROP TO AROUND 1 MILE IN SOME AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 010349 AAA
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
949 PM CST WED FEB 28 2007

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS 
TONIGHT...

.STRONG WINDS WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS DURING THE 
OVERNIGHT HOURS. WINDS HAVE DECREASED ACROSS THE REMAINDER OF WEST 
TEXAS AND SOUTHEASTERN NEW MEXICO. STRONG WINDS WILL PICK BACK UP  
ACROSS THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AS STRONG MID 
LEVEL FLOW CONTINUES.

NMZ027-TXZ258-011145-
/O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
/O.CON.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
844 PM MST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY...

SOUTHWEST WINDS OF 30 TO 50 MPH...WITH A FEW GUSTS OF 70 MPH WILL 
CONTINUE THROUGH THE GUADALUPE MOUNTAINS OVERNIGHT.  

STRONG SOUTHWEST WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON
WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
EXPECTED.

TRAVEL IS STRONGLY DISCOURAGED ACROSS HIGHWAY 62 180 THROUGH 
GUADALUPE PASS TONIGHT AND THURSDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 010446
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1046 PM CST WED FEB 28 2007

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS 
MOUNTAINS TONIGHT...

.STRONG WINDS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS 
MOUNTAINS DURING THE OVERNIGHT HOURS. WINDS HAVE DECREASED ACROSS
THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WINDS
WILL PICK BACK UP ACROSS THE GUADALUPE MOUNTAINS THURSDAY
AFTERNOON AS STRONG MID LEVEL FLOW CONTINUES.

TXZ074-011200-
/O.EXA.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1046 PM CST WED FEB 28 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. 

STRONG SOUTHWEST WINDS ARE PERSISTING IN THE DAVIS MOUNTAINS ABOVE
6000 FT. SOUTHWEST WINDS OF 35 TO 45 MPH GUSTS TO 65 MPH CAN BE
EXPECTED OVERNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-011215-
/O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
/O.CON.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
946 PM MST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY. 

SOUTHWEST WINDS OF 30 TO 50 MPH GUSTING TO 60 TO 70 MPH CAN BE
EXPECTED THROUGH THE NIGHT. STRONG SOUTHWEST WINDS WILL INCREASE
AGAIN THURSDAY AFTERNOON WITH WESTERLY WINDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH EXPECTED.

TRAVEL IS STRONGLY DISCOURAGED ACROSS HIGHWAY 62 180 THROUGH
GUADALUPE PASS TONIGHT AND THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 011011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CST THU MAR 1 2007

...STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS TODAY...

.AN UPPER LEVEL TROUGH WILL BRING ANOTHER ROUND OF STRONG WINDS
TO THE GUADALUPE AND DAVIS MOUNTAINS TODAY. AS THE TROUGH MOVES
EAST OF THE REGION BY LATE THIS AFTERNOON...WINDS WILL BEGIN TO
DECREASE. 

NMZ027-TXZ258-020000-
/O.CAN.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/
/O.EXT.KMAF.HW.W.0015.070301T1011Z-070302T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
311 AM MST THU MAR 1 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED TODAY. THE WINDS WILL BEGIN TO DECREASE THIS EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA...ESPECIALLY U.S. HIGHWAY 62 180. BE ALERT
TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON BRIDGES...OVERPASSES AND NORTH AND SOUTH ORIENTED
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-020000-
/O.EXT.KMAF.HW.W.0013.000000T0000Z-070302T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
411 AM CST THU MAR 1 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH CAN
BE EXPECTED TODAY ACROSS THE DAVIS AND APACHE MOUNTAINS ABOVE
6000 FEET. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 020005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST THU MAR 1 2007

TXZ074-020115-
/O.EXP.KMAF.HW.W.0013.000000T0000Z-070302T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
605 PM CST THU MAR 1 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST WINDS HAVE DECREASED BELOW WARNING CRITERIA AND THE WARNING
HAS BEEN ALLOWED TO EXPIRE. WEST WINDS OF 15 TO 30 MPH CAN BE
EXPECTED ABOVE 6000 FT.

$$

NMZ027-TXZ258-020115-
/O.EXP.KMAF.HW.W.0015.000000T0000Z-070302T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
505 PM MST THU MAR 1 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST WINDS HAVE DECREASED BELOW WARNING CRITERIA AND THE WARNING
HAS BEEN ALLOWED TO EXPIRE. WEST WINDS OF 15 TO 30 MPH CAN BE
EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 28, 1:01 PM MST, 15 minutes earlier.

Area forecast discussion, Feb 28, 1:01 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST WED FEB 28 2007

.SHORT TERM...
WINDS WILL BE SLOW TO DECREASE OVERNIGHT AS A STRONG UPPER TROUGH
APPROACHES WEST TEXAS AND ASSOCIATED 170+KT UPPER JET MAX ROTATES
ACROSS SOUTHERN NEW MEXICO INTO WEST TEXAS.  HIGH WIND WARNING
FOR THE GUADALUPES WILL CONTINUE OVERNIGHT...WHILE THE WIND ADVISORY
CONTINUES FOR THE PLAINS UNTIL 03Z.

.LONG TERM...
AFTER WIND EVENT TODAY... REST OF FORECAST LOOKS UNEVENTFUL.
OVERALL LOOK FOR MILD WEATHER WITH NEAR TO ABOVE NORMAL TEMPERATURES.
SEE NO PRECIPITATION IN THE FORSEEABLE FUTURE... WILL KEEP FORECAST
DRY.

ON THURSDAY BACK SIDE OF UPPER TROUGH WILL MOVE ACROSS THE PLAINS
AND EXIT THE REGION ALLOWING THE NEXT WEST COAST RIDGE TO START
BUILDING IN.  A SECONDARY LOBE FROM THE EARLIER UPPER TROUGH WILL
SWING DOWN ACROSS THE AREA SATURDAY... ONLY LOOKING FOR AN
INCREASE IN WIND.  AFTER THAT THE RIDGE RETURNS THROUGH THE END OF
THE FORECAST.

WESTERLY DOWNSLOPE WIND WILL CONTINUE THURSAY INTO FRIDAY BEFORE A
SECONDARY COLD SHOT MOVES DOWN INTO THE REGION.  LOOK FOR WEAK COLD
ADVECTION TO CONTINUE INTO SATURDAY WITH HIGHS IN THE 50S.
SOUTHERLY FLOW RETURNS SUNDAY IN RESPONSE TO NEXT LEESIDE TROUGH
WITH TEMPS BOUNCING BACK INTO THE 60S AND SLOWLY INCREASING THROUGH
THE MIDDLE OF NEXT WEEK WITH HIGHS IN THE 70S.

GUADALUPE MOUNTAINS HAVE HAD HIGH WIND ON AND OFF SINCE THE
WEEKEND... LOOKS LIKE THE WIND WILL DROP OFF BRIEFLY AT THE START OF
TOMORROW AND THEN PICK UP AGAIN IN THE AFTERNOON.  HAVE UPGRADED
HIGH WIND WATCH FOR GDP THURSDAY TO A HIGH WIND WARNING.

&&

.FIRE WEATHER...
RED FLAG WARNINGS FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO
REMAINS IN EFFECT UNTIL 03Z.  TEMPERATURES WILL GRADUALLY COOL FROM
WEST TO EAST OVERNIGHT AS A COLD FRONT PASSING THROUGH THE AREA BY
MIDNIGHT.  DESPITE COOLER TEMPERATURES...A VERY DRY AIR MASS IN
PLACE WILL COMBINE WITH STRONG/GUSTY POST FRONTAL WINDS TO PRODUCE
MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY...WITH
AFTERNOON WIND SPEEDS OF 15 TO 25 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT EXPECTED.  A RED FLAG WARNING HAS
BEEN POSTED FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR
THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              40  63  30  61  /   0   0  10  10
CARLSBAD NM                36  62  30  62  /   0   0  10   0
DRYDEN TX                  43  70  40  70  /   0   0  10   0
FORT STOCKTON TX           42  66  38  66  /   0   0  10   0
GUADALUPE PASS TX          34  54  30  56  /   0   0   0   0
HOBBS NM                   34  60  31  61  /   0   0  10  10
MARFA TX                   31  59  27  62  /   0   0   0   0
MIDLAND INTL AIRPORT TX    35  62  31  62  /   0   0  10   0
ODESSA TX                  39  62  32  61  /   0   0   0   0
WINK TX                    36  66  33  68  /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 5 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR THE FOLLOWING ZONES...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
     COUNTY PLAINS...NORTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO 9
     PM CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 12 PM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 5 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...GAINES...LOVING...MARFA
     PLATEAU...PECOS...WARD...WINKLER.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

01/72
Hazardous weather outlook, Feb 28, 3:44 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CST WED FEB 28 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
444 AM CST WED FEB 28 2007 /344 AM MST WED FEB 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND INTO TONIGHT. WESTERLY WINDS OF 45 TO 55 MPH WITH
GUSTS TO NEAR 75 ARE POSSIBLE. STRONG WINDS CAN ALSO BE EXPECTED
OVER THE ADJACENT PLAINS. SOUTHWESTERLY WINDS OF 35 TO 45 MPH
GUSTING TO 65 MPH CAN BE EXPECTED OVER PORTIONS OF SOUTHEAST NEW
MEXICO EXTENDING INTO THE UPPER TRANS PECOS AND THE DAVIS
MOUNTAINS TODAY.

FARTHER EAST...OVER SOUTHERN LEA COUNTY AND FROM THE NORTHWESTERN
PERMIAN BASIN TO THE STOCKTON PLATEAU AND PRESIDIO COUNTY...WINDS
WILL BE FROM THE SOUTHWEST AT 25 TO 35 MPH GUSTING TO 55 MPH.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD
BE ON THE LOOKOUT FOR STRONG WINDS IN THIS AREA. USE EXTRA CAUTION
WHEN DRIVING THROUGH STRONG WINDS.

VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY WINDY CONDITIONS OVER
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON.   THE
COMBINATION OF RELATIVE HUMIDITIES BELOW 15 PERCENT AND 20 FOOT
WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD.
IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY. STRONG WINDS WILL
COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS
FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. IGNITION
OF FIRES IS STRONGLY DISCOURAGED ON THURSDAY.

STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS AGAIN
THURSDAY. SOUTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60
MPH THROUGH THE MOUNTAINS PASSES...ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:10 AM MSTHigh Wind WatchMAF9 hr
Feb 28, 4:53 AM MSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more9 hr
Feb 28, 1:23 PM MSTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more28 hr

Nearby

High Wind Warnings in New Mexico, 2007High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.